Heat, Northern Litchfield
- When
- June 9, 11:00 AM EST to June 10, 5:00 PM EST
- Where
- Northern Litchfield forecast zone
- Reported by
- Newspaper
- Coordinates
- 41.847, -73.221 (the zone’s center; the record gives no point)
Unseasonably hot and humid conditions persisted from Monday June 9th, until Tuesday afternoon on June 10th. Temperatures reached the mid to upper 90s across much of Litchfield County during each afternoon.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ALY wrote it up.
Unseasonably hot and humid conditions persisted from Monday June 9th, until Tuesday afternoon on June 10th. Temperatures reached the mid to upper 90s across much of Litchfield County during each afternoon. The combination of high temperatures and humidity levels produced heat indices of 100 to 104 degrees.
Many schools across the county either cancelled classes, or had early dismissals due to the extreme heat.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 9, 8:05 AM EST, 2 hours 55 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
905 AM EDT MON JUN 9 2008
.SYNOPSIS...
HIGH PRESSURE ALONG THE EASTERN SEABOARD WILL KEEP HEAT AND
HUMIDITY ALONG WITH SCATTERED THUNDERSTORMS ACROSS THE REGION
INTO TUESDAY. TUESDAY AFTERNOON AND NIGHT A COLD FRONT WILL PUSH
THROUGH...BRINGING STRONGER AND MORE WIDESPREAD THUNDERSTORMS.
HIGH PRESSURE WILL BUILD FROM THE GREAT LAKES WEDNESDAY TO NEW
ENGLAND FRIDAY RESULTING IN MAINLY SEASONABLE AND DRY CONDITIONS
THE REST OF THE WEEK. A COLD FRONT WILL APPROACH THE REGION
SATURDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
EXPANDED THE HEAT ADVISORY NORTHWARD INTO THE CAPITAL REGION AND
ALL OF NORTHWEST CT. WE ARE CURRENTLY RUNNING A FEW DEGREES WARMER
THAN FORECAST AND WITH PLENTY OF SUNSHINE THIS MORNING...IN THE
WAKE OF THE SHORT WAVE...WILL EASILY SEE TEMPERATURES CLIMB
QUICKLY. IN FACT...BASED ON THE 12Z SOUNDING...MIDDLE 90S SEEM
ACHIEVABLE FOR THE HUDSON VALLEY SOUTH OF GFL...WHERE THE ADVISORY
IS NOW IN EFFECT. IN ADDITION...BASED ON THE 12Z SOUNDING AND
HOURLY RUC FORECAST PROJECTIONS...RIDGING CONTINUES TO BUILD AND
WIND FIELD IS EXPECTED TO WEAK ALOFT. WHILE WE CAN NOT COMPLETELY
RULE OUT CONVECTION...DECIDED TO LOWER POPS AT THIS TIME TO SLIGHT
CHANCE. DIFFERENTIAL HEATING BOUNDARY AND ELEVATED HEAT SOURCES
/HIGHER TERRAIN/ COULD STILL TOUCH OFF CONVECTION THIS AFTERNOON
WITH CONVECTIVE TEMPERATURES NEAR 90F. CAPES BETWEEN 1500-3000
J/KG AND STILL SOME WIND ALOFT COULD PROVE TO BE INTERESTING IF
CONVECTION IS ABLE TO COMMENCE...HENCE THE ENHANCED WORDING WHICH
REMAINS IN THE FORECAST.
&&
.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
TUESDAY 500HPA TROF APPROACHING REGION. SFC CDFNT AND PREFRONTAL
TROF TRAVERSES REGION DURING AFTN AND EVENING. WITH HUMID HOT
AIRMASS STILL IN PLACE...ALONG WITH INCRNG DYNAMICS...MODEL CAPES
ABV 2000J/KG...INCRG DYNAMICS...AND VERTICAL SHEAR SUGGEST SQUALL
LINE EVOLUTION AND POTENTIAL FOR SEVERE AS MUCH OF AREA IS ALREADY
IN SPC OUTLOOK FOR TUESDAY.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
AFTER PASSAGE OF 500HPA TROF AND ASSOC CDFNT...500 HPA RIDGE
FLATTENS ACROSS NE USA WEDNESDAY...THEN GRADUALLY REBUILDS TO END
THE WEEK. WHAT FOLLOWS IS BUILDING HIGH OF CANADIAN ORIGIN...THAT
BUILDS SLOWLY FROM OHIO VALLEY TO EASTERN SEABOARD REST OF
WORKWEEK. RESULT WILL BE MORE NORMAL LEVELS OF HUMIDITY BUT TEMPS
NEAR OR ABV NORMAL THROUGH FRIDAY. FRIDAY WILL BRING INCREASING
HEAT AND HUMIDITY AS HIGH SLIDES OFF ATLC SEABOARD AND 500 HPA
RIDGE BUILDS BACK INTO NORTHEAST. FRIDAY NIGHT ANOTHER SHORT WAVE
FLATTENS RIDGE AND PUSHES A CDFNT TROUGH FRI NT AND SAT. WHILE
MAIN CUTOFF LOW RETROGRADES WEST OF HUDSONS BAY...CLEARING BEHIND
THE CDFNT WILL BE TEMPERED BY THE PASSAGE OF SEVERAL SHORT
WAVES...AND A LINGERING CHC OF -SHRA AND SCT TSTMS FOR THE NEXT
WEEKEND.
&&
.AVIATION /13Z MONDAY THROUGH FRIDAY/...
A LINE OF SHOWERS AND THUNDERSTORMS MOVED DOWN THE MOHAWK VALLEY
IN THE PREDAWN HOURS AND WHAT WAS LEFT OF IT WAS EAST OF THE
CONNECTICUT RIVER. CONDITIONS OVER MOST OF THE REGION WERE MVFR
IN MIST WITH SOME AREAS OF IFR IN THE BERKSHIRES WHERE A LAYER
OF HEAVIER FOG HAS SETTLED IN THE HOOSIC AND HOUSATONIC RIVER
VALLEYS. FARTHER SOUTH...POUGHKEEPSIE REMAINED VFR WITH A LAYER
OF HIGH AND MIDLAYER CLOUDS WHICH HINDERED RADIATIONAL COOLING
ENOUGH THAT VISIBILITY REMAINED VFR. LIGHT AND VARIABLE WINDS
AROUND DAYBREAK WILL BE SOUTHWEST OR WEST AND INCREASE TO AROUND
10 KNOTS. CONDITIONS WILL BE VFR MUCH OF THE DAY TODAY WITH
HAZE SLIGHTLY REDUCING VISIBILITY. AS THE SUN HEATS THE STEAMY
AIR MASS OVER THE REGION THUNDERSTORMS WILL START TO POP UP
AROUND NOON. SOME OF THESE STORMS ARE LIKELY TO PACK QUITE A
PUNCH BUT THERE IS TOO LITTLE A LIKELIHOOD OF THEM HITTING A TAF
SITE TO WARRANT MORE THAN A CB DESIGNATOR IN THE CLOUD GROUP AT
THIS POINT.
OUTLOOK...
TONIGHT...BECOMING MVFR AFTER MIDNIGHT...DUE TO PATCHES OF
RADIATION FOG. THICK FOG MAY FORM IN AREAS WHICH RECEIVE
SIGNIFICANT RAINFALL.
TUESDAY...VFR/MVFR TO START WITH FOG/HAZE. DETERIORATING TO
MVFR/IFR CONDITIONS IN SCT SHRAS/TSRAS DURING THE AFTERNOON.
WED-FRI...VFR. NO SIG WX.
&&
.FIRE WEATHER...
HOT AND HUMID CONDITIONS EXPECTED THROUGH TUESDAY. SOME SCATTERED
SHOWERS...A FEW THUNDERSTORMS...IN THE PREDAWN HOURS AS A MOIST
SURGE MOVES THROUGH. THEN IT WILL BE DRY UNTIL SHOWERS AND THUNDER
STORMS POP UP IN THE EARLY AFTERNOON. EARLY MORNING HUMIDITY VALUES
WILL BE NEAR 100 PERCENT...WITH DEW IN AREAS SOUTH OF THE CAPITAL
DISTRICT. HUMIDITY VALUES WILL DROP TO BETWEEN 40 AND 50 PERCENT
DURING THE DAY TODAY. THERE IS A CHANCE OF SHOWERS AND THUNDER
STORMS ACROSS THE ENTIRE REGION TODAY. TONIGHT HUMIDITY VALUES
WILL RECOVER TO AROUND 100 PERCENT. PATCHY FOG AND A HEAVY DEW
IS EXPECTED AS SKIES WILL CLEAR AND ALLOW RADIATIONAL COOLING TO
TAKE PLACE. HOT AND HUMID CONDITIONS WILL CONTINUE TUESDAY.
WINDS WILL GENERALLY BE FROM THE WEST AROUND 10 MPH THIS AFTER
NOON...BECOME NEAR CALM TONIGHT...THEN BE SOUTH 10 TO 15 MPH
ON TUESDAY. HIGH GUSTS MAY BE EXPECTED IN OR NEAR THUNDERSTORMS.
&&
.HYDROLOGY...
A LINE OF SHOWERS WITH A FEW THUNDERSTORMS WAS MOVING INTO THE
SCHOHARIE VALLEY DURING THE PREDAWN HOURS AND WILL MOVE EAST
INTO THE MOHAWK VALLEY AND THE GREATER CAPITAL DISTRICT AND
THEN INTO THE NORTHERN BERKSHIRES. UP TO AN INCH OF RAIN MAY
FALL IN A FEW SPOTS BUT MOST AREAS WILL HAVE MUCH LESS. THE
WEATHER SHOULD THEN BE DRY ACROSS THE REGION FOR THE REST OF
THE MORNING...BEFORE SHOWERS AND STORMS BEGIN TO POP UP AROUND
NOON. STORMS WILL MOVING 30 TO 40 MPH BUT WILL CONTAIN VERY
HEAVY RAIN AND THEY MAY TRAIN IN LINES. PONDING IS LIKELY TO
OCCUR ON ROADS/PARKING AREAS DURING PERIODS OF HEAVY RAIN AND
SHARP RISES MAY OCCUR ON STREAMS WHERE THE HEAVY RAINS OCCUR.
THE NEXT THREAT OF A MORE WIDESPREAD HEAVY RAIN EVENT LOOKS TO
BE LATE TUESDAY AND TUESDAY NIGHT. THIS WOULD OCCUR AHEAD OF AND
ALONG A COLD FRONT MOVING THROUGH THE REGION AS A LARGE ORGANIZED
AREA OF CONVECTION MAY OCCUR WHICH WOULD HAVE THE POTENTIAL TO
PRODUCE SEVERAL INCHES OF RAIN IN SOME AREAS.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...HEAT ADVISORY FROM NOON TODAY TO 7 PM EDT THIS EVENING FOR
CTZ001-013.
NY...HEAT ADVISORY FROM NOON TODAY TO 7 PM EDT THIS EVENING FOR
NYZ049-050-052-053-059-060-064>066.
MA...NONE.
VT...NONE.
&&
NEAR TERM...BGM
FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANYHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 850 AM EDT MON JUN 9 2008 CTZ001-013-NYZ049-050-052-053-059-060-064>066-101200- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-EASTERN SCHENECTADY- SOUTHERN SARATOGA-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN GREENE- WESTERN COLUMBIA-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- 850 AM EDT MON JUN 9 2008 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT AND THE HUDSON VALLEY INCLUDING THE IMMEDIATE CAPITAL REGION OF EAST CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. A SLIGHT CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND EVENING MAY APPROACH SEVERE CRITERIA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY AFTERNOON AND EVENING...ASSOCIATED WITH A COLD FRONT THAT WILL PASS THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ001-025-NYZ032-033-038>043-047-048-051-054-058-061-063-082>084- VTZ013>015-101200- NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON- SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA- NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- WESTERN ALBANY-EASTERN RENSSELAER-WESTERN GREENE-EASTERN COLUMBIA- WESTERN ULSTER-NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON- BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 850 AM EDT MON JUN 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS...SOUTHERN VERMONT...INCLUDING THE CATSKILLS...ADIRONDACKS...LAKE GEORGE SARATOGA REGION AND THE MOHAWK VALLEY. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING MAY APPROACH SEVERE CRITERIA. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY AFTERNOON AND EVENING...ASSOCIATED WITH A COLD FRONT THAT WILL PASS THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
The national radar mosaic for the moment the first event began.
2 heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Connecticut in 2008Every state in 2008This day in weather historyWarnings in Connecticut, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 112787, 112788.